Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 78, NWS Pueblo, CO

June 19, 2005El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2005, 7:24 PM MDT for El Paso County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2005, 7:24 PM MDT (01:24 UTC)
Expired
Jun 19, 2005, 8:11 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2819 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 200124
SVRPUB
COC041-200230-
/O.NEW.KPUB.SV.W.0078.050620T0124Z-050620T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT SUN JUN 19 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
  THIS INCLUDES NORTHERN COLORADO SPRINGS

* UNTIL 830 PM MDT.

* AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
  AIR FORCE ACADEMY...AND WAS MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER NORTH CENTRAL COLORADO SPRINGS THROUGH 800 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3900 10499 3886 10488 3897 10448 3912 10476

$$
3 follow-up statements
000 
WWUS55 KPUB 200135
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
735 PM MDT SUN JUN 19 2005

COC041-200230-
/O.CON.KPUB.SV.W.0078.000000T0000Z-050620T0230Z/
EL PASO CO-
735 PM MDT SUN JUN 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN EL PASO
COUNTY UNTIL 830 PM MDT...

AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR AIR
FORCE ACADEMY...OR ABOUT 7 MILES NORTHWEST OF COLORADO SPRINGS...
MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER COLORADO SPRINGS THROUGH 810 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3900 10499 3886 10488 3897 10448 3912 10476

$$
000 
WWUS55 KPUB 200153
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT SUN JUN 19 2005

COC041-200230-
/O.CON.KPUB.SV.W.0078.000000T0000Z-050620T0230Z/
EL PASO CO-
753 PM MDT SUN JUN 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN EL PASO
COUNTY UNTIL 830 PM MDT...

AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
BLACK FOREST...OR ABOUT 9 MILES NORTHEAST OF COLORADO SPRINGS...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER FALCON BY 800 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3900 10499 3886 10488 3897 10448 3912 10476

$$
000 
WWUS55 KPUB 200211
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
811 PM MDT SUN JUN 19 2005

COC041-200221-
/O.CAN.KPUB.SV.W.0078.000000T0000Z-050620T0230Z/
EL PASO CO-
811 PM MDT SUN JUN 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
HAS BEEN CANCELED...

AT 809 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY IN THIS AREA.

LAT...LON 3900 10499 3886 10488 3897 10448 3912 10476

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:49 PM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 19, 2:49 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SUN JUN 19 2005

.SHORT TERM...
(TONIGHT AND MONDAY)

CURRENTLY...WARM RIDGE CONTINUES TO DOMINATE THE WEATHER OVER THE
FORECAST AREA.  AT 2PM PUEBLO DEW POINT WAS 29 AND LA JUNTA
WAS 54. ISOLATED THUNDERSTORM DEVELOPED ALONG THAT BOUNDARY. MOIST
PLUME SHOWING UP ON WATER VAPOR IMAGERY OVER WESTERN NEW MEXICO
SPREADING INTO SOUTHERN COLORADO. SOUNDINGS SUGGEST BEST MOISTURE IS
500-300MB.

TONIGHT...EVENING HOURS WILL SEE SOME ISOLATED DRY CONVECTION
BUT IT WONT LAST LONG PAST SUNSET. LACK OF EVEN A WEAK SHORT WAVE
SUGGESTS THAT THINGS WILL DIE DOWN AFTER SURFACE HEATING IS LOST.
MAY SEE SOME PATCHY LOW CLOUDS OVER THE EAST WHERE DEW POINTS WILL
STAY HIGH OVERNIGHT.

...MONDAY...HELD CLOSE TO EXISTING FORECAST. TEMPTATION
TO ADD LOW POPS TO MOUNTAIN AREAS FOR LATE MONDAY AFTERNOON. ETA HAS
BEEN TOO AGGRESSIVE WITH THE POPS AND CLOUDS OVER THE PAST FEW RUNS.
MEANWHILE THE NORMALLY WET GFS HAS HELD POPS TO NEAR ZERO. IF
ANYTHING DEVELOPS IT WILL BE OVER THE HIGHER TERRAIN OF THE SOUTHWEST
MOUNTAINS. TIMING OF ANY SHORT WAVE FEATURE WILL BE VERY DIFFICULT AS
THE TRAVEL AROUND THE OUTER EDGES OF THE UPPER RIDGE. ETA-12 IS TOO
NOISY BUT GFS DOES SHOW A WEAK SHORTWAVE MOVING ACROSS SOUTHWEST
MOUNTAINS LATE MONDAY.

.LONG TERM...
(MONDAY NIGHT THROUGH NEXT SATURDAY)

WEATHER ISSUES ARE TEMPERATURES AND LOW GRADE POPS.

MONDAY NIGHT...MID TO HIGH LEVEL MOISTURE DEPICTED BY MODELS...BUT
WITH GOING NIL POPS FOR MONDAY AFTERNOON...DECIDED TO GO WITH POPS
LESS THAN THOSE WHICH WOULD GENERATE WORDING IN ZONE FORECAST
PRODUCT.

TUESDAY THROUGH THURSDAY...STRONG UPPER RIDGE ENTRENCHED OVER
COLORADO...WITH SOME TRAPPED MOISTURE.  UPSHOT WILL BE ISOLATED
DIURNAL SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER
TERRAIN...AND LITTLE DAY TO DAY TEMPERATURE CHANGE.

FRIDAY AND SATURDAY...RIDGE WEAKENS SOME AND MIGRATES OVER KANSAS...
SO INHERITED ISOLATEDS THROUGHOUT THE ENTIRE AREA SEEMS RIGHT. WITH
SLIGHTLY LOWER TEMPERATURES ALOFT AND MORE MOISTURE...SURFACE
TEMPERATURES TRENDING DOWN LOOKS GOOD TOO.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 19, 6:45 AM MDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT SUN JUN 19 2005

COZ058>089-093>099-201400-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
645 AM MDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY.

IN ADDITION TO THE VERY WARM TO HOT AFTERNOON JUNE TEMPERATURES...
ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED BEGINNING TUESDAY AND THEN CONTINUING INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:16 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jun 20, 5:27 PM MDTFlash Flood WarningPUBTeller93 min
Jun 20, 5:34 PM MDTSevere Thunderstorm WarningPUBFremont73 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.